Alert archive / Missouri / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 198, NWS Springfield, MO

September 15, 1997Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 15, 1997, 6:39 PM CDT for Texas County, Wright County, Missouri. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 15, 1997, 6:39 PM CDT (23:39 UTC)
Expired
Sep 15, 1997, 7:45 PM CDT
In force
66 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 6:44 PM CDTHail 0.75Mountain Grove, MO
Sep 15, 6:45 PM CDTHail 0.75Dunn, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:47 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 15, 2:47 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT MON SEP 15 1997

PRECIPITATION CHANCES THIS EVENING/TUESDAY HEAD THE LIST OF
QUESTIONS.

LATEST SURFACE ANALYSIS INDICATED 70+ DEWPOINTS ACROSS SOUTHEAST
KANSAS AND SOUTHWEST MISSOURI. COMBINING THESE WITH TEMPERATURES IN
THE MIDDLE/UPPER 80S PRODUCES CAPE VALUES OF 3000 TO 3500 ON 12Z
SGF SOUNDING AND NO CAP. 500 MB SYSTEM WHICH PRODUCED
SHOWERS/THUNDERSTORMS OVER CENTRAL KANSAS OVERNIGHT MOVING SLOWLY
SOUTH SOUTHEAST. PROFILER DATA AT 300 MB SHOWS SPEED MAX ASSOCIATED
WITH THIS SYSTEM PROCEEDING INTO NORTHEAST OKLAHOMA.

THROUGH SUNSET...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
CONTINUE TO DEVELOP OVER THE SOUTHERN PORTIONS OF THE FORECAST
AREA...ALTHOUGH MAIN ACTIVITY WILL BE IN OKLAHOMA/ARKANSAS. MAY SEE
SOME PATCHY FOG DEVELOP AGAIN TUESDAY MORNING...MAINLY IN HIGHER
DEWPOINT AIR IN SOUTHEAST KANSAS/CENTRAL MISSOURI...BUT DO NOT NEED
TO MENTION IN ZONES.

MAIN ACTION WILL BE TUESDAY EVENING THROUGH WEDNESDAY WHEN COLD
FRONT PLUNGES SOUTH INTO THE MIDDLE MISSISSIPPI RIVER VALLEY. 12Z
NGM/AVN ARE MORE VIGOROUS WITH THE SOUTHERN MOVEMENT AND ARE
PREFERRED. AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE
NORTHWESTERN SECTIONS OF THE FORECAST AREA LATE TUESDAY AFTERNOON
AND CONTINUE THROUGH 12Z WEDNESDAY. MODEL POPS ARE DEFICIENT BUT
QPF IS REASONABLE.

WARMER FWC GUIDANCE TEMPERATURES MORE PLAUSIBLE THROUGH WEDNESDAY
MORNING...THEN COOLER FAN LOOKS BETTER IN THE RAIN.

THOUGHTS AND IDEAS FOR TONIGHT...
SGF...PARTLY CLOUDY. LOW 65 TO 70. S 5 TO 10 MPH.
JLN/SE KS...PARTLY CLOUDY. LOW NEAR 70. S 5-10 MPH.
VIH/AIZ...PARTLY CLOUDY. LOW MIDDLE 60S.  S 5 TO 10 MPH.
UNO...SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...OTHERWISE
PARTLY CLOUDY. LOW IN MIDDLE 60S. S 5 TO 10 MPH.

SGF BC 068/088 068/080 060 08226
JLN BC 068/090 068/082 062 08226

MS

In the hours before

Special weather statement, Sep 15, 1:00 PM CDT, 5 hours 39 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON SEP 15 1997

THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES

IN SOUTHEAST KANSAS   BOURBON     CHEROKEE   CRAWFORD

IN SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI

BARRY           DALLAS        LACLEDE        OREGON         STONE
BARTON          DENT          LAWRENCE       OZARK          TANEY
BENTON          DOUGLAS       MARIES         PHELPS         TEXAS
CAMDEN          GREENE        MCDONALD       POLK           VERNON
CEDAR           HICKORY       MILLER         PULASKI        WEBSTER
CHRISTIAN       HOWELL        MORGAN         SHANNON        WRIGHT
DADE            JASPER        NEWTON         ST CLAIR

...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE...

A WARM AND MOIST AIRMASS REMAINED OVER THE MISSOURI OZARKS AND
SOUTHEAST KANSAS MONDAY AFTERNOON. A WEAK DISTURBANCE IN THE MIDDLE
LEVELS OF THE ATMOSPHERE OVER EASTERN KANSAS WILL MOVE SOUTHEAST
THIS AFTERNOON...INCREASING THE CHANCES OF SHOWER AND THUNDERSTORM
DEVELOPMENT ACROSS PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN
MISSOURI.

THE AREA SOUTH OF A LINE FROM FORT SCOTT KANSAS TO SPRINGFIELD AND
WEST PLAINS HAS THE BEST CHANCE OF RAIN THROUGH SUNSET. ALTHOUGH
THE ATMOSPHERE IS UNSTABLE...SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...SMALL HAIL AND WINDS OF 30 TO 40 MPH.

LATE TUESDAY AFTERNOON THROUGH WEDNESDAY...A SYSTEM WILL MOVE INTO
MISSOURI AND INCREASE THE CHANCES OF RAIN. THE PERIOD BETWEEN
SUNSET TUESDAY AND SUNRISE WEDNESDAY APPEARS TO BE THE MOST LIKELY
TIME FOR RAIN IN THE OZARKS.

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TUESDAY MORNING.

MS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 5:41 PM CDTSevere Thunderstorm WarningSGFHowell, Texas64 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.